Hi, I was wondering if the supplement 5-HTP had any negative reactions while taken with minocycline. I started taking both at about the same time. I feel very dizzy, hot flashes, and have sores in my mouth. I stopped taking the minocycline today but still feel fatigue and hot flashes
When you say you stopped taking the minocycline, I hope you mean you completed the regimen. You can't just stop taking an antibiotic once you decide to take one, since it can result in antibiotic resistant bacteria. You should take a probiotic for awhile to replenish the beneficial organisms antibiotics kill off, but you have to finish the regimen. As for 5-HTP, yes, some people do get bad reactions to it. The cure is to stop taking it and try something else, or try a lower dose until you get used to it. I don't think it could cause sores in the mouth, but any time you affect serotonin you can get unwanted psychological and physiological effects, including dizziness and the sweats. Worse with pharmaceuticals, but can happen with 5-HTP. But antibiotics also have side effects, which is why it's always good to try new things one at a time to see how you respond -- can't tell if you take two things at a time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.